Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Line bundle Laplacians
over isospectral nilmanifolds


Author: Dorothee Schueth
Journal: Trans. Amer. Math. Soc. 349 (1997), 3787-3802
MSC (1991): Primary 58G25; Secondary 22E30, 22E25
DOI: https://doi.org/10.1090/S0002-9947-97-01861-8
MathSciNet review: 1401787
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that nontrivial isospectral deformations of a big class of compact Riemannian two-step nilmanifolds can be distinguished from trivial deformations by the behaviour of bundle Laplacians on certain non-flat hermitian line bundles over these manifolds.


References [Enhancements On Off] (What's this?)

  • [DG1] D. DeTurck, C. Gordon, Isospectral deformations I: Riemannian structures on two-step nilspaces, Comm. on Pure and Appl. Math. XL (1987), 367-387. MR 88m:58186
  • [DG2] D. DeTurck, C. Gordon, Isospectral deformations II: trace formulas, metrics, and potentials, Comm. on Pure and Appl. Math. 42 (1989), 1067-1095. MR 91e:58197
  • [DGGW1] D. DeTurck, H. Gluck, C. Gordon, D. Webb, The inaudible geometry of nilmanifolds, Invent. Math. 111 no. 2 (1993), 271-284. MR 93k:58222
  • [DGGW2] D. DeTurck, H. Gluck, C. Gordon, D. Webb, The geometry of isospectral deformations, Proc. of Symposia in Pure Mathematics 54 no. 3 (1993), 135-154. MR 94b:58096
  • [Eb] P. Eberlein, Geometry of two-step nilpotent groups with a left invariant metric, Ann. Sci. de l'Ecole Norm. Sup., 4ème série, t. 27 (1994), 611-660. MR 95m:53059
  • [Gi] P. Gilkey, On spherical space forms with meta-cyclic fundamental group which are isospectral but not equivariant cobordant, Compositio Mathematica 56 (1985), 171-200. MR 87a:58158
  • [Go] C. Gordon, The Laplace spectra versus the length spectra of Riemannian manifolds, Contemp. Math 51 (1986), 63-80. MR 87i:58170
  • [GOS] C. Gordon, H. Ouyang, D. Schueth, Distinguishing isospectral manifolds by bundle Laplacians, Math. Res. Lett. 4 (1997), 23-33. CMP 97:08
  • [GW] C. Gordon, E. Wilson, Isospectral deformations of compact solvmanifolds, J. Diff. Geom. 19 (1984), 241-256. MR 85j:58143
  • [Ik] A. Ikeda, On lens spaces which are isospectral but not isometric, Ann. Scient. Ec. Norm. Sup. 13 (1980), 303-315. MR 83a:58091
  • [KN] S. Kobayashi, K. Nomizu, Foundations of differential geometry, Vol. 1, Interscience, New York, 1963. MR 27:2945
  • [No] K. Nomizu, On the cohomology of compact homogeneous spaces of nilpotent Lie-Groups, Ann. of Math. 59 (1954), 531-538. MR 16:219c
  • [OP] H. Ouyang, H. Pesce, Déformations isospectrales sur les nilvariétés de rang deux,
    C. R. Acad. Sci. Paris, sér. I Math. 314 (1992), 621-623. MR 93g:58152
  • [Ou] H. Ouyang, On isospectral deformations on two-step nilmanifolds, Ph.D. thesis, Washington University, St. Louis, 1991.
  • [Pe] H. Pesce, Calcul du spectre d'une nilvariété de rang deux et applications, Trans. AMS 339 (1993), 433-461. MR 93k:58227
  • [Ra] M.S. Raghunathan, Discrete Subgroups of Lie groups, Springer, Berlin/New York, 1972. MR 58:22394a
  • [Sch] D. Schueth, Isospectral deformations on Riemannian manifolds which are diffeomorphic to compact Heisenberg manifolds, Comment. Math. Helvetici 70 (1995), 434-454. MR 96g:58200
  • [We] R.O. Wells, Differential analysis on complex manifolds, Springer, New York, 1980. MR 83f:58001

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58G25, 22E30, 22E25

Retrieve articles in all journals with MSC (1991): 58G25, 22E30, 22E25


Additional Information

Dorothee Schueth
Affiliation: Mathematisches Institut der Univ. Bonn, Beringstr. 1, D-53115 Bonn, Germany
Email: schueth@math.uni-bonn.de

DOI: https://doi.org/10.1090/S0002-9947-97-01861-8
Keywords: Line bundles, Laplacian, isospectral deformations, nilmanifolds
Received by editor(s): April 15, 1996
Additional Notes: Supported by a grant from DFG, Bonn/Germany; partially supported by SFB 256, Bonn.
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society